Tornadoes · United States · Nebraska · 2008
EF0 tornado, Preston, Nebraska, June 5, 2008
This EF0 tornado ran 1.3 miles across Richardson County on June 5, 2008, touching down at 7:33 PM CDT and reaching 100 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- June 5, 2008
- Touchdown
- 7:33 PM CDT (00:33 UTC)
- Lifted
- 7:35 PM CDT (00:35 UTC)
- On the ground
- 2 minutes
- Path length
- 1.3 miles (2.1 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- County
- Richardson County
- Touchdown point
- 40.008, -95.523
- Lift-off point
- 40.022, -95.507
- Record number
- 0806051833-01
What the Weather Service recorded
A warm front and low pressure system over northern Kansas lifted northeast into southeast Nebraska and southwest Iowa as an unseasonably strong upper level low pressure system lifted from the Rockies into the northern plains. The front and upper level disturbance caused fast moving thunderstorms, a few severe, to develop during the late morning hours in northeast Nebraska. After a brief lull in the activity through early afternoon, additional thunderstorms developed over eastern Nebraska. The storms developed along 2 lines, one extended north of Columbus while the other stretched from southeast Nebraska into southwest Iowa. Several of the storms turned severe, including one supercell that produced an EF2 tornado in extreme southeast Nebraska. Besides the severe weather, a few of the thunderstorms produced additional areas of heavy rain that fell on saturated soils and caused some already high rivers to flood.
A brief tornado caused scattered tree and farm outbuilding damage southeast of Falls City. Another tornado, stronger and longer lived, formed several miles to the north of this one from the same supercell thunderstorm.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
12 minutes of warning. NWS OAX issued a tornado warning for this county at 00:21 UTC, 12 minutes before the tornado touched down, in force until 01:00 UTC.
The county was under a tornado watch, issued at 22:50 UTC and running to 03:38 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 15:55 UTC | 22:50 UTC | Tornado Watch | OAX |
| 18:00 UTC | 02:23 UTC | Wind Advisory | OAX |
| 22:50 UTC | 03:38 UTC | Tornado Watch | OAX |
| 22:57 UTC | 23:45 UTC | Severe Thunderstorm Warning | OAX |
| 23:21 UTC | 00:00 UTC | Severe Thunderstorm Warning | OAX |
| 23:39 UTC | 23:52 UTC | Severe Thunderstorm Warning | OAX |
| 23:58 UTC | 00:45 UTC | Severe Thunderstorm Warning | OAX |
| 00:11 UTC | 01:00 UTC | Severe Thunderstorm Warning | OAX |
| 00:21 UTC | 01:00 UTC | Tornado Warning | OAX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a High Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 20:18 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the tornado touched down at Jun 5, 2:20 PM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Jun 5, 2:20 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
220 PM CDT THU JUN 5 2008
.DISCUSSION...
TIMING AND EXTENT OF CONVECTION MAIN FORECAST CONCERN IN THE SHORT TERM.
SURFACE LOW PRESSURE WAS LOCATED OVER SOUTH CENTRAL NEBRASKA JUST
EAST OF KMCK AT 18Z WITH WARM FRONT STRETCHING INTO NORTHEAST
NEBRASKA AND NORTHERN IOWA. INITIAL BAND OF CONVECTION DEVELOPED NORTH
OF THE WARM FRONT THIS MORNING AND MOVED NORTH OUT OF THE AREA.
CURRENT RADAR AND SATELLITE TRENDS SHOW A LINE OF CONVECTION FROM
SOUTH CENTRAL NEBRASKA INTO CENTRAL KANSAS ALONG SEMI-DRY LINE BOUNDARY.
EXPECT THIS ACTIVITY TO PUSH INTO THE CWA THIS AFTERNOON AS
SURFACE LOW TRACKS SLOWLY NORTH. HIGH POPS IN PLACE FOR TONIGHT WITH
HEADLINES FOR SEVERE OR FLOOD POTENTIAL. STRONG WIND FIELDS SUGGEST
HIGH POSSIBILITY OF TORNADIC STORMS THIS AFTERNOON AND EVENING
WITH FAST MOVEMENT NORTH. MAIN ACTION EXPECTED TO END AFTER 06Z AS
UPPER WAVE MOVES NORTH OF THE AREA. BRIEF BREAK FRIDAY FROM WEATHER
BUT ANOTHER FRONT MOVES INTO THE AREA ON SATURDAY AND LINGERS INTO
SUNDAY AS UPPER FLOW BECOMES PARALLEL TO THE SURFACE BOUNDARY
ACROSS KANSAS AND MISSOURI.
EXTENDED FORECAST LEANING TOWARD HPC GUIDANCE TODAY WITH TREND TOWARD
COOLER AND WETTER CONDITIONS THAN PREVIOUS FORECAST.
&&
.AVIATION...
FOR TAF SITES KOMA...KLNK AND KOFK THRU 06/1800Z.
MAIN THREAT OF THUNDERSTORMS EXPECTED THROUGH 03Z AT EACH TAF SITE
AS UPPER WAVE AND SURFACE FRONT MOVE THROUGH THE REGION. SURFACE WINDS
ALSO EXPECTED TO REMAIN HIGH INTO THE EVENING WITH WINDS SHIFTING TO
A WESTERLY DIRECATION AFTER 06Z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NEZ011-012-015>018-
030>034-042>045-050>053-065>068-078-088>093.
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR NEZ015-033-034-
043>045-050>053-065>068-078-088>093.
IA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR IAZ043-055-056-069-
079-080-090-091.
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR IAZ043-055-056-
069-079-080-090-091.
&&
FOBERT/DERGANHazardous weather outlook, Jun 5, 4:10 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 410 PM CDT THU JUN 5 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-061115- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 410 PM CDT THU JUN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY THUNDERSTORMS ARE EXPECTED TO MOVE FROM CENTRAL KANSAS INTO EASTERN NEBRASKA LATE THIS AFTERNOON AND BECOME WIDESPREAD ACROSS THE AREA THIS EVENING. SOME SEVERE STORMS ARE POSSIBLE WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE. THE STORMS WILL BE MOVING VERY FAST WITH SPEEDS UP TO 60 MPH. LOW PRESSURE OVER SOUTH CENTRAL NEBRASKA WILL MOVE NORTH TONIGHT WITH A COLD FRONT MOVING INTO EASTERN NEBRASKA AND SOUTHWEST IOWA. EXTREME SHEAR VALUES ARE IN PLACE ACROSS THE REGION IN ASSOCIATION WITH AN UNUSALLY STRONG UPPER LEVEL LOW. SIGNIFICANT MOISTURE AND INSTABILITY WILL BE IN PLACE THIS EVENING AND COMBINED WITH THE STRONG SHEAR WILL INCREASE THE POTENTIAL FOR STRONG...LONG TRACKED TORNADOES. HEAVY RAIN IS ALSO LIKELY. ALTHOUGH THE STORMS WILL HAVE A FAST STORM MOVEMENT...BECAUSE OF THE ONGOING FLOODING AND SATURATED SOILS...A FLASH FLOOD WATCH HAS BEEN CONTINUED THROUGH TONIGHT. PLEASE REFER TO INDIVIDUAL RIVER AND FLASH FLOOD WARNINGS FOR SPECIFIC FLOODING DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE FOR PARTS OF THE OUTLOOK AREA SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... A TORNADO WATCH REMAINS IN EFFECT FOR ALL OF EASTERN NEBRASKA AND SOUTHWEST IOWA UNTIL 700 PM CDT. SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING. FOBERT
In the hours before
Local storm report, Jun 5, 6:44 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
644 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL 4 W CLEARWATER 42.17N 98.27W
06/05/2008 E0.75 INCH ANTELOPE NE LAW ENFORCEMENT
&&
KURTZLocal storm report, Jun 5, 6:52 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
652 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL SHUBERT 40.24N 95.68W
06/05/2008 M1.00 INCH RICHARDSON NE TRAINED SPOTTER
&&
KURTZLocal storm report, Jun 5, 6:57 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
657 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL 2 W CENTER 42.61N 97.92W
06/05/2008 M0.75 INCH KNOX NE LAW ENFORCEMENT
&&
KURTZLocal storm report, Jun 5, 7:06 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
706 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TORNADO 4 E NEBRASKA CITY 40.68N 95.78W
06/05/2008 FREMONT IA FIRE DEPT/RESCUE
SPOTTED SOUTH OF THE SAP BROTHERS AT THE I-29 10 MILE
MARKER AND IOWA 2.
&&
KURTZLocal storm report, Jun 5, 7:13 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
713 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM TORNADO S RANDOLPH 40.87N 95.56W
06/05/2008 FREMONT IA LAW ENFORCEMENT
LAW ENFORCEMENT SPOTTED TORNADO ON THE GROUND SOUTH OF
RANDOLPH
&&
KURTZLocal storm report, Jun 5, 7:31 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
731 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FUNNEL CLOUD 2 S HASTINGS 40.99N 95.50W
06/05/2008 MILLS IA AMATEUR RADIO
ROTATING WALL CLOUD WITH FUNNEL FORMING.
&&
KURTZThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Topeka, KS (KTOP), 00:00Z
0.6 hours before the tornado, 113 km from the path. June 6, 2008.
- Mixed-layer CAPE
- 1747 J/kg
- Mixed-layer CIN
- -10 J/kg
- Surface CAPE
- 2154 J/kg
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 13.2
- 0-3 km lapse rate
- 6.1 K/km
Topeka, KS (KTOP), 12:00Z
11.4 hours after it, 113 km from the path. June 6, 2008.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -67575 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.0 K/km
The surface observations
Falls City/Brenn (FNB), 10 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 22:53 UTC | 80 | 69 | 140° 15 kt | 24 | 994.9 | |
| 23:38 UTC | 80.6 | 69.8 | 140° 18 kt | 24 | 995.3 | VCTS |
| 23:53 UTC | 80 | 69 | 150° 15 kt | 28 | 995.9 | VCTS |
| 00:49 UTC | 66.2 | 64.4 | 210° 18 kt | 44 | 998.3 | TS |
| 00:53 UTC | 67 | 65 | 200° 16 kt | 25 | 998.3 | +TSRA BR |
| 00:58 UTC | 66.2 | 64.4 | 220° 13 kt | 25 | 998 | TSRA BR |
| 01:53 UTC | 66 | 63 | 170° 6 kt | 997.6 | VCTS -RA | |
| 02:14 UTC | 66.2 | 62.6 | 250° 6 kt | 998 | +TSRA BR | |
| 02:25 UTC | 66.2 | 62.6 | 220° 4 kt | 997.3 | TSRA BR |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Topeka radar (KTWX), 129 km away, was scanning. The volume nearest the touchdown began at 00:34 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 23:15 UTC | TORNADO | 2 S Johnson | Nemaha, NE | TORNADO PRODUCED DAMAGE TO FARM |
| 23:33 UTC | TORNADO | 1 S Johnson | Nemaha, NE | LOCATED AT THE INTERSECTION OF HWY 136 AND 105 |
| 23:48 UTC | HAIL 1 | Shubert | Richardson, NE | |
| 00:39 UTC | TORNADO | 2 Se Falls City | Richardson, NE | RAIN WRAPPED TORNADO SPOTTED 2 MILES SOUTHEAST OF FALLS CITY |
| 00:40 UTC | TORNADO | 4 Nne Falls City | Richardson, NE | 4 HOUSES DAMAGED...2 SEVERELY...AND GRAIN BINS DESTROYED. |
| 00:45 UTC | TORNADO | 4 Nne Falls City | Richardson, NE | DAMAGE REPORTED TO CHURCH AND HOUSE |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2008 tornado in NebraskaEvery tornado in Nebraska since 1950Warnings in force in Nebraska nowThe forecast where you are
The other tornadoes of June 5, 2008
40 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| June 5 | 12:15 PM MDT | EF0 | Prowers, CO | 6.5 | 150 | $5,000 | ||
| June 5 | 2:30 PM CDT | EF0 | Logan, KS | 1.0 | 25 | |||
| June 5 | 2:41 PM CDT | EF0 | Logan, KS | 1.0 | 25 | |||
| June 5 | 2:59 PM CDT | EF1 | Pratt, KS | 1.1 | 100 | $65,000 | ||
| June 5 | 3:13 PM CDT | EF0 | Gove, KS | 1.0 | 25 | |||
| June 5 | 3:39 PM CDT | EF0 | Trego, KS | 1.0 | 75 | |||
| June 5 | 3:40 PM CDT | EF2 | Rock, NE | 29.9 | 50 | $200,000 | ||
| June 5 | 3:40 PM CDT | EF0 | Trego, KS | 1.7 | 75 | |||
| June 5 | 4:19 PM CDT | EF1 | Clay, KS | 14.3 | 100 | |||
| June 5 | 4:20 PM CDT | EF0 | Clay, KS | 4.6 | 50 | |||
| June 5 | 4:33 PM CDT | EF1 | Clay, KS | 10.1 | 25 | |||
| June 5 | 5:00 PM CDT | EF1 | Charles Mix, SD | 9.9 | 100 | $100,000 | ||
| June 5 | 5:08 PM CDT | EF0 | Washington, KS | 0.1 | 25 | |||
| June 5 | 5:41 PM CDT | EF0 | Marshall, KS | 0.1 | 50 | |||
| June 5 | 6:20 PM CDT | EF1 | Nemaha, NE | 2.6 | 100 | |||
| June 5 | 6:23 PM CDT | EF1 | Nemaha, NE | 6.5 | 220 | |||
| June 5 | 6:35 PM CDT | EF1 | Nemaha, NE | 0.7 | 100 | |||
| June 5 | 6:55 PM CDT | EF0 | Atchison, MO | 0.1 | 25 | |||
| June 5 | 7:02 PM CDT | EF0 | Fremont, IA | 0.5 | 50 | |||
| June 5 | 7:11 PM CDT | EF0 | Fremont, IA | 1.3 | 50 | |||
| June 5 | 7:23 PM CDT | EF0 | Atchison, MO | 0.1 | 25 | |||
| June 5 | 7:24 PM CDT | EF0 | Page, IA | 1.2 | 80 | |||
| June 5 | 7:27 PM CDT | EF0 | Brown, KS | 0.1 | 25 | |||
| June 5 | 7:39 PM CDT | EF2 | Richardson, NE to MO | 18.4 | 880 | $250,000 | ||
| June 5 | 7:55 PM CDT | EF0 | Holt, MO | 4.4 | 25 | $2,000 | ||
| June 5 | 7:59 PM CDT | EF0 | Atchison, MO | 10.5 | 100 | $210,000 | ||
| June 5 | 8:12 PM CDT | EF0 | Cass, IA | 1.5 | 50 | |||
| June 5 | 8:15 PM CDT | EF0 | Minnehaha, SD | 1.5 | 50 | |||
| June 5 | 8:42 PM CDT | EF2 | Minnehaha, SD | 2.6 | 100 | |||
| June 5 | 9:00 PM CDT | EF1 | Moody, SD | 0.8 | 50 | $10,000 | ||
| June 5 | 9:24 PM CDT | EF1 | Union, IA | 3.0 | 150 | $25,000 | ||
| June 5 | 10:57 PM CDT | EF0 | Linn, KS | 1.0 | 25 | $50,000 | ||
| June 5 | 11:15 PM CDT | EF0 | Bates, MO | 0.3 | 50 | $25,000 | ||
| June 5 | 11:35 PM CDT | EF0 | Okmulgee, OK | 4.4 | 100 | $15,000 | ||
| June 5 | 11:49 PM CDT | EF1 | Clarke, IA | 7.6 | 125 | |||
| June 5 | 12:10 AM CDT | EF1 | Warren, IA | 18.3 | 150 | $180,000 | ||
| June 5 | 12:23 AM CDT | EF0 | Lafayette, MO | 0.3 | 25 | $500 | ||
| June 5 | 12:36 AM CDT | EF1 | Jasper, IA | 9.8 | 125 | $75,000 | ||
| June 5 | 12:45 AM CDT | EF1 | Jasper, IA | 14.3 | 150 | 2 | $250,000 | |
| June 5 | 12:49 AM CDT | EF0 | Jasper, IA | 10.9 | 75 | $25,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.